MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study: dots.(b)(6).Clinical adverse event received for possible infection as well as bone resorptive changes.Event is serious and is considered moderate.Event is probably related to device and is definitely not related to procedure.Date of implantation: (b)(6) 2018, date of event (onset): (b)(6) 2021, (left knee).Treatment: pt had a washout of his native ankle for sepsis, no further treatment with antibiiotics.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that the patient has had a revision of left total knee as treatment to address aseptic loosening of the tibial tray.The loosening was identified during the interim pre-op evaluation.Doi (b)(6) 2018: patient received a left knee primary sigma tka to treat primary end-stage oa with varus disease.The patella was resurfaced and depuy cement x 3 was utilized.The procedure was completed without complications.Clinic note dated (b)(6) 2021: patient reports intermittent swelling, pain, and loss of range of motion in the left knee over the last year.Physical exam confirms swelling and warmth, as well as a reduction in left knee extension.X-rays indicate stress shielding around the left tibial component, which is progressive from last film dated 2018.Surgeon performs an aspiration of 70 ccs from the left knee to relieve the pressure and sends the fluid in for a synovasure test to determine if there is infection present.Of note: the patient has not been seen for quite some time for his knee due to multiple spinal surgeries.All radiographic images were compared with the last films done around the time of the primary tka in 2018.Phone call dated (b)(6) 2021: synovasure results are negative for infection.Patient reports some relief from the aspiration but is still having swelling and pain.Patient is referred for ct scan.Phone call dated (b)(6) 2021: ct scan results indicate tibial tray loosening and osteolysis around the femoral component.Patient is referred for a left knee revision.Dor dated (b)(6) 2022: patient received a left knee revision to treat pain, swelling, and loss of range of motion secondary to tibial tray loosening.Upon entering the joint, the surgeon evacuates a large effusion.The surgeon confirms that the extensor mechanism is very tight.The surgeon identifies and debrides scar tissue and abundant synovitis secondary to cement-debris wear caused by the loosening and debonding of the tibial tray at the cement to implant interface.The tibial tray was revised, and the cement was removed without reported bone loss.The femoral component was well-fixed but revised due to extensive osteolysis around the device.There was no product problem with the revised tibial insert.The patella was well-fixed and retained.The patient was revised with attune revision products utilizing depuy cement.The procedure was completed without complications.Doi:(b)(6) 2018.Doe: (b)(6) 2021: aspiration of left knee to treat swelling.Dor: (b)(6) 2022: continuation of treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary:no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b5, b7, d6b, h6 (clinical and impact codes).

Brand Name
SIG RP AOX CRV INS SZ4 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12673713
Report Number1818910-2021-23148
Device Sequence Number19953370
Product Code NJL
UDI-Device Identifier10603295076216
UDI-Public10603295076216
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-042
Device Catalogue Number196192042
Device Lot Number8688401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/29/2021
02/03/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/29/2021
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ4; PFC*SIGMA C/R NPOR FEM LT SZ 4; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ4 12.5; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ4; PFC SIGMA C/R NPOR FEM LT SZ 4; PFC SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ4 12.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite